January 21, 2018 at 7:14 pm #96499
Please receive my condolences during this difficult time. All of us understand the tough fight against this illness and it takes everything we have got. You have been an incredible support to her. As family members, all of us want no suffering and want comfort for our loved one. Thanks to this board you were able to share your courageous story as we continue to someday get promising advances to fight, as you mentioned CC and even pancreatic cancer.
Peace to you and family.January 21, 2018 at 5:57 pm #96498debnorcalModerator
i am so very sorry to hear that your wife has passed. My thoughts and prayers are with you.
debbieJanuary 21, 2018 at 2:02 pm #96495
Please accept my condolences – this is heart-breaking news. You and your wife dealt with her unexpected and difficult diagnosis with such courage and grace. Having the hurricane destruction as a backdrop made this journey even harder for your family. I know the prayers and best wishes of our board members have been with you at every step and will continue to come your way.
Regards, MaryJanuary 21, 2018 at 12:01 pm #96494
I lost my wife two weeks ago.
She went downhill very fast, she developed ascites, her blood pressure dropped, causing renal failure that didnt respond to dialisys.
She went down peacefully and didnt suffer.
Our oncologist told me that CC and pancreatic cancer are like “cousins” and that medicine is way behind in finding effective treatment
I would like to thank allof you for the advise and words of encouregement.December 21, 2017 at 7:55 pm #96321
Thank you for the update – hopefully moving on to Folfox will bring desired and long-lasting results. Many board members have reported good results with Folfox, with manageable side effects.
CCA treatments can be effective for a while (in best cases, a good long while) but can then taper off. Many patients go from treatment to treatment, managing CCA as a chronic disease. Our doctors should be thinking ahead and engaging us as to what the next treatment might be should the current regimen need replacing (acknowledging it can be tough to think about possible next step treatments when patients and caregivers are focused on getting through a current treatment). Are clinical trials an option if needed in the future? Can the spine lesion be addressed, e.g., with radiation?
Second opinions are commonly sought, and often necessary when dealing with a rare cancer.
Pain management is important to address early. There is some good advice posted on this board about pain management strategies. One key point is that pain management is most effective if relief strategies and medications are considered right away when pain symptoms are first beginning.
Your family has certainly had a tough year, coping with cancer treatment at the same time a major hurricane damaged your beautiful island. I hope your holiday season is peaceful and joyful.
Best wishes, MaryDecember 20, 2017 at 5:51 am #96302
Update on my wife:
The results from the latest scan from early this month were not good at all. The tumors on the liver all grew, its now extrahepatic and
it shows two small nodules in the lungs, and a lytic lesion in the spine. Clearly the TACE embolization didnt work, that means two
months passed (August and September) without virtually no treatment, and the Gemcitabine regimen she received from October to November also didnt worked. She started last week with FOLFOX, so were hoping that it does something other than the dreaded side effects. Most of the time her lower back hurts. Were looking at options in the US at least for a second opinion.October 20, 2017 at 11:15 am #95912
Thank you for letting us know how your wife is doing. Puerto Rico has suffered profoundly with the hurricanes – it is wonderful to hear that her medical care was not too disrupted. I hope that her medical providers are helping your wife manage any pain. Fingers crossed that the upcoming scans bring good news.
Regards, MaryOctober 20, 2017 at 9:41 am #95910
Hi , just wanted to give an update of my wife
after 9 and a half rounds of gen/cis, she did a chemoembolization late august in which the radiologist told us he was very agressive treating the tumor. She had a strong pain after the procedure in which the radiologist said it was as a result of the procedure the liver becomes inflamed. September was a wasted month since Puerto Rico we got hit hard with two hurricanes, and the treatment were delayed and she became anxious because she started having pain in the side. Thankfully she started chemo again on the first week of october, but instead of gen/cis she got only Gemzar but this time for three straight weeks with a week for rest. The doctor removed Cisplatin due to the neurophaty that was bothering her. She’s having a scan in November so were crossing fingers that the embolization and the new chemo regimen works. The 26th marks the one year anniversary of diagnosis and if God permits im hoping for many more years with us.June 25, 2017 at 1:17 am #93704
I checked with my wife, youre right Marion I should have said 6 weeks instead of months. Lot sooner. As for molecular testing none of the doctors have mentioned that to us, so next appointment I will inquire about that. So we hope we can achieve something with that.June 22, 2017 at 7:56 pm #93703marionsModerator
joviony….thanks for checking in with us. Appears that everything is moving along minus the cisplatin side effect. Neuropathy unfortunately is a major problem, hopefully it will disappear after completion of treatment.
Not quite sure why the physician mentioned a six months wait following a possible surgery. As far as I know the window is is 4 to 6 weeks post surgery.
Hang in there, you are doing great.
MarionJune 22, 2017 at 4:28 pm #93702
That’s great you are keep fighting. I know gem/cis can have some tough side effects such as:
anemia, low platelets, neutropenia, and increase in alkaline phosphatase. It is important that the patient gets breaks as needed or where they feel appropriate by stating it to their oncologist. Perhaps things will work out well where surgery is not necessary. Have you received molecular testing?June 21, 2017 at 7:46 pm #93701
So, today we met the transplant surgeon who performed the laparoscopy on my wife last october, and was impressed by the way the chemo is working but told us he still could not operate because there is still a small tumor on the left lobe.
He explained to us that after the operation she can not receive chemo for six months and that it would be dangerous to leave the remaiming tumor untreated for that long. So the plan is to continue chemo, on july the appointment with the radiologist to see if the embolization is feasible, another PET, Andif the tumor on the left side disappears, then operate. At least thats the best case scenario. The oncologist had to decrease the dose of cisplatin 15% due to neurophaty that has been the worst side effect so far
Keep FightingMay 26, 2017 at 9:42 am #93700middlesister1Moderator
reports of significant shrinkage are wonderful to hear!!!!! And, I like that they have a plan for further treatment with the chemoembolization. Under the discussion board title there is a search box that should work well for chemoembolization. We have seen others have success with the treatment.
I also hope that the side effects lessen with the future treatments.
CatherineMay 23, 2017 at 5:05 pm #93699
Great news! I hope she will be done with treatment soon, and can maintain her quality of life by eating highly nutritious foods.
Thanks for sharing, and keep us posted.May 22, 2017 at 9:19 pm #93698
Hello There,! After 6 rounds of chemo (gemzar/cisplatin) CT scan showed (and I quote the radiologist ) “significant shrinkage” of the tumors in the liver , and complete calcification of the tumor that was on the manubrium. Next step would be to consult an interventional radiologist to start on something called chemoembolization. In the meantime, she will receive another round of gem/cis and when the chemoembolization starts she will receive only Gemzar for “manteinance” . Thats good news for us, I know the war is far from over but we’re happy and loving life for once. Worse side effects are nausea, getting worse each round (threw up in the hospital during the last round) and platelets sometimes fall but in a couple of days they return back to normal. But the weirdest side effect is that for two months she has not been menstruating , we’re told that its caused by the chemo. (and no, she;s not pregnant What has been the experience with this treatment? Chemoembolization?
- You must be logged in to reply to this topic.